Cipro is used to treat different types of bacterial infections. It may also be used to prevent or slow anthrax after exposure.
Originally posted by Svipdagr
reply to post by Manhater
You're right dude. Cipro has a black box label on it, which your pharmacist and doctor should've told you before you started taking it. Though most are lazy and don't say a word.
TextCipro, one of the antibiotics prescribed to treat Anthrax exposure, now bears a black box warning label. The FDA is requiring the labeling due to the increased risk of tendinitis and tendon rupture. Cipro belongs to the fluoroquinolone class of antibiotics. The FDA is also asking doctors to advise their patients that if they have any sign of tendon pain and swelling or inflammation, they should stop taking the drugs immediately. Patients also should avoid exercising the affected area and contact their doctor immediately. Tendon rupture can occur during or after taking fluoroquinolones, which include Cipro. Cases of tendon rupture have been reported up to several months after completing fluoroquinolone therapy, according to the FDA. The ruptures are most likely to occur in the Achilles tendon according to studies. There have been incidences of tendon rupture in hands and shoulders as well. Fluoroquinolones currently have tendon rupture listed as a side effect on the product insert. The new labeling is intended to highlight the risk to patients.
July 8, 2008 -- Federal regulators are ordering new warnings on Cipro and similar antibiotics because of increased risk of tendinitis and tendon rupture. The new warnings apply to fluoroquinolones, a class of antibiotics that includes the popular drug Cipro.
The FDA has told companies that the drugs must now carry "black box" warnings alerting doctors and patients that the drugs can increase risk of tendinitis and tendon rupture in some patients.
"We have seen continuing reports of tendon rupture so we are trying to increase awareness," says Edward Cox, MD, director of the FDA's Office of Antimicrobial Products.
Originally posted by PacificBlue
reply to post by Manhater
Cipro causes permanent tendon damage. Many people do not know this, but it is no joke and is irreversible and very painful. I would never take Cipro or anything like it.
Originally posted by Juggernog
reply to post by Svipdagr
She never stated why she was taking cipro to begin with. Cipro has been known to combat anthrax for years, when the anthrax attacks happened after 911, cipro inventory ran out because of the over-hyped fear.
Im not trying to be mean but manhaters past posts about a lot of things are all over the place. so yea, have fun with her.
Originally posted by Toots
Relax, Manhater - Cipro ain't gonna kill you, but maybe the infection it was prescribed for will, if you stop taking it.
It is a very potent antibiotic, usually only prescribed as a "last resort" to combat infections in the UT and kidneys.
The only other antibiotic I'm aware of in its class of potency would be Levaquin....which can cause pain and damage to tendons. Neither are prescribed for long term use. But even after 2-days of usage with Levaquin, a relative of mine experienced lots of leg and foot pain. I mentioned it to her doctor thinking she was being neurotic, but he said the same thing had happened to him. I wasn't too quick to dismiss her complaints of pain relating to anything, after that experience!